What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 25, 11:41 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 25, 11:41 PM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1141 PM EST Sat Feb 25 2017
.SYNOPSIS...
Unseasonably warm temperatures will come to an end tonight as a
strong cold front will sweep across the region this evening
accompanied by showers and a few thunderstorms. A drier and
colder air mass follows this front for tomorrow into Monday. A
disturbance will approach from the west late Monday and Monday
night, followed by a larger system later in the week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
1140 PM Update...Have cancelled the dense fog advisory as swly
flow kicks in and rain helps to improve vsbys. Otherwise, rain
should change to snow in the higher elevations shortly.
930 PM Update...Fineline continues to move eastward across
eastern NH at this time and will move into ME shortly while
slowly weakening. Wind gusts with this line have ranged between
30 and 45 kt with scattered power outages noted. No thunder,
however. As this line moves across ME we expect wind gusts up to
40 kt before weakening and encountering a much more stable
boundary layer. Dense fog will continue on the coastal plain
until the line of showers sweeps it out. The rain will begin to
change to snow shortly at higher elevations in the mountains
with some accums possible overnight.
610 PM Update...Have issued a dense fog advisory for the coastal
plain as well as portions of central ME and the ME mountains.
Vsbys are rapidly crashing and should remain low until
prefrontal convective band moves in and passes through.
Otherwise, the line has weakened, but will still be watching for
some winds with it across western (especially southwestern) NH.
The ice jam flood potential remains.
405 PM Update...Have updated the forecast a little for a few
adjustments. Two concerns for this evening are river flooding
due to ice jams, and the other being the convective line
approaching from the west. Line of severe thunderstorms from
northeast PA extending northward to the ALB area continues to
move eastward. While the severity of the line is expected to
weaken considerably before reaching our CWA, it is not out of
the question that a few stronger cells may affect western NH. As
such have included gusty winds wording in the forecast along
with the thunder. Outside chance of one or two warnings near the
CT River in western NH around 00z this evening. Otherwise, we
are continuing to watch for hydro concerns, mainly in NH.
Previously...
Warm and moist airmass in place this afternoon with a robust
cold front approaching tonight. Expect conditions to remain
unstable enough now to mitigate most of the fog. Good dynamics
with the front should be strong enough to generate some isolated
thunderstorms and up to about a half inch to three quarters of
an inch of rain. Winds should come around to the north and west
quickly as fropa occurs during the overnight hours.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Cold air advection and tightly packed pressure gradient will
combine to produce gusty winds across the forecast area on
Sunday as temperatures begin to fall rapidly. Wind gusts are
expected to stay below advisory criteria. Colder temperatures
will also slow runoff and help to mitigate flooding
concerns...please see the Hydrology section for more
information. Wind begin to calm down Sunday night as pressure
gradient weakens and wind decouples under clearing skies.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A weak cold front will drop south through the region on Monday.
The front will push into northern zones by early afternoon
producing a few snow showers. The front will continue south
through the afternoon producing little more than variable clouds.
Highs will range from the mid 30s to lower 40s north and mid 40s
to mid 50s south.
High pressure will build over the region Monday night. Expect
variable cloudiness overnight with lows generally ranging through
the 20s.
High pressure will gradually shift off to the east as a warm
front approaches from the south. Expect over-running ahead of
this boundary to lift northward into southern New England during
the afternoon. Will see an increasing chance of showers by late
in the day across southern New Hampshire and southwest Maine.
Warm front will continue to lift northward Tuesday night
producing showers in southern zones and a mix of rain and snow
in the mountains and foothills. Expect mixed precip to gradually
go over to rain toward Tuesday morning as warmer air continues
to lift north. Models showing little in the way of QPF overnight
with amounts of a tenth of an inch or less.
Warm front will continue to lift north Wednesday as low pressure
tracks northeast out of the southern Great Lakes. Looking for
occasional showers through the day with highs in the mid 40s to
lower 50s.
Should see a break in the rain Wednesday evening as over-running
shifts north of the area and low pressure shifts northeast into
the St Lawrence Valley. A trailing cold front will bring showers
back into the region Toward daybreak Thursday. Lows overnight
will range through the 40s.
Cold front will push east through the region on Thursday as low
pressure rapidly intensifies over the maritimes. Expect morning
showers to give way to partly sunny skies downwind of the
mountains. A strong northwest gradient will set up behind the
front Thursday afternoon and may touch wind advisory criteria by
late in the day. Upper trough swinging in from the west will
bring snow showers into the mountains late in the day. Expect
high temps to be reached in the morning before falling back in
the afternoon. Highs will range through the 40s north and lower
to mid 50s south.
Winds will continue Thursday night and into Friday as low
pressure slowly pulls away to the north. Lows Thursday night
will range through the teens north and upper teens to mid 20s
south.&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Short Term /through Sunday night/...Most locations are now VFR
with only a few IFR/LIFR locations remaining in fog. Those
remaining locations should improve over the next few hours.
Strong cold front will drag thunderstorms across the area this
evening and overnight, producing a period of MVFR/IFR
conditions. VFR conditions return for tomorrow, although gusty
northwest winds could produce some LLWS concerns.
Long Term...
VFR Monday with areas of MVFR ceilings in the mountains.
IFR/LIFR ceilings Tuesday and Wednesday. Becoming VFR Thursday
with areas of MVFR ceilings/vsby in the north.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Short Term /through Sunday night/...Most locations are now VFR
with only a few IFR/LIFR locations remaining in fog. Those
remaining locations should improve over the next few hours.
Strong cold front will drag thunderstorms across the area this
evening and overnight, producing a period of MVFR/IFR
conditions. VFR conditions return for tomorrow, although gusty
northwest winds could produce some LLWS concerns.
Long Term...
VFR Monday with areas of MVFR ceilings in the mountains.
IFR/LIFR ceilings Tuesday and Wednesday. Becoming VFR Thursday
with areas of MVFR ceilings/vsby in the north.
&&
.MARINE...
Short Term /through Sunday night/...Southerly winds increasing
ahead of the approaching cold front will produce SCA criteria
across the waters. After the cold front passes, gusty northwest
winds are expected to produce Gale Force winds over the outer
waters tomorrow.
Long Term...Sca's likely on Monday. Gales likely Thursday
afternoon into Friday.
&&
.HYDROLOGY...
The flood watch remains posted for interior portions of Maine
and new Hampshire through 00Z Monday. High temperatures in the
50s to 60s have resulted in a loss of 0.5-1 inch of snow water
equivalent in the past 24 hours. Additionally the cold front
moves through this evening with 0.50 to 0.75 inch of rain
possible. The snow melt and rain will bring area rivers to near
flood stage.
Additionally the warm temperatures have allowed for breakup ice
jam formation. Ice jam flooding occurred last night in
Bethlehem NH when the Ammonoosoc River jumped 5ft in under 15
minutes. River Gauge traces show ice movement on a number of
area rivers including the Sugar River, Pemi, in New Hampshire
and the Wild and Swift rivers in Maine. Ice jams both form and
dissolve rapidly and may form at any time.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch through Sunday evening for MEZ007>009-012>014-020-
021.
NH...Flood Watch through Sunday evening for NHZ001>009-011-012-015.
MARINE...Small Craft Advisory until 7 PM EST Sunday for ANZ151-153.
Gale Warning from 4 AM to 7 PM EST Sunday for ANZ150-152-154.
&&
NEAR TERM...EksterHazardous weather outlook, Feb 25, 2:54 PM EST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
254 PM EST Sat Feb 25 2017
MEZ018-019-022>028-NHZ010-013-014-262000-
Interior York-Interior Cumberland-Interior Waldo-Coastal York-
Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-Strafford-
Interior Rockingham-Coastal Rockingham-
254 PM EST Sat Feb 25 2017
This Hazardous Weather Outlook is for Maine...south central
Maine...southwest Maine...central New Hampshire and southern New
Hampshire.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Unseasonably mild temperatures and rain associated with a frontal
system will increase the chances for ice movement on the rivers and,
as a result, the possibility of ice jams.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ007>009-012>014-020-021-NHZ001>009-011-012-015-262000-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Androscoggin-Kennebec-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Cheshire-Eastern Hillsborough-Western And Central Hillsborough-
254 PM EST Sat Feb 25 2017
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
This Hazardous Weather Outlook is for south central
Maine...southwest Maine...west central Maine...western Maine...New
Hampshire...central New Hampshire...northern New Hampshire and
southern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150-152-154-262000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
254 PM EST Sat Feb 25 2017
...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.
Gale Warning.
There is the potential for gale force wind gusts on Sunday and
Sunday night under strong westerly flow behind a departing cold
front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ151-153-262000-
Penobscot Bay-Casco Bay-
254 PM EST Sat Feb 25 2017
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is the potential for gale force wind gusts on Sunday and
Sunday night under strong westerly flow behind a departing cold
front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 25, 8:38 PM EST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Gray ME
838 PM EST SAT FEB 25 2017
NHZ002>010-260230-
Merrimack-Northern Grafton-Belknap-Strafford-Southern
Carroll-Southern Coos-Southern Grafton-Sullivan-Northern Carroll-
838 PM EST SAT FEB 25 2017
...A LINE OF SHOWERS WITH EMBEDDED THUNDER WILL AFFECT SOUTHERN
COOS...NORTHWESTERN STRAFFORD...NORTHEASTERN
SULLIVAN...GRAFTON...BELKNAP...NORTHERN MERRIMACK AND CARROLL
COUNTIES...
At 837 PM EST, radar indicated showers isolated thunderstorms were
located along a line extending from 8 miles east of Ricker State
Park to near Groton to near New London. Movement was east at 45 mph.
Winds in excess of 40 mph are possible with these showers. A few
power outages are possible.
Locations impacted include...
Laconia, Conway, Berlin, Franklin, Littleton, Bethlehem, Lincoln,
Moultonborough, Plymouth, Ossipee, Meredith, New London, Grafton,
Farmington, Loudon, Alton, Haverhill, Barnstead, Gilmanton and
Canterbury.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4408 7203 4409 7205 4410 7203 4410 7205
4411 7206 4413 7203 4419 7206 4424 7205
4428 7207 4430 7203 4432 7203 4435 7190
4434 7187 4436 7181 4448 7114 4384 7102
4338 7102 4331 7195 4372 7195 4405 7207
TIME...MOT...LOC 0137Z 260DEG 39KT 4424 7208 4374 7189 4340 7189
MLESpecial weather statement, Feb 25, 8:40 PM EST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Gray ME
840 PM EST SAT FEB 25 2017
MEZ018-NHZ008>010-012>015-260245-
Interior York-Merrimack-Belknap-Strafford-Western And Central
Hillsborough-Coastal Rockingham-Interior Rockingham-Eastern
Hillsborough-
840 PM EST SAT FEB 25 2017
...A LINE OF SHOWERS WITH POSSIBLE EMBEDDED THUNDER WILL AFFECT
SOUTHWESTERN YORK...ROCKINGHAM...
STRAFFORD...HILLSBOROUGH...SOUTHEASTERN BELKNAP AND MERRIMACK
COUNTIES...
At 839 PM EST, radar indicated showers with possible thunder were
located along a line extending from near Warner to near Weare to
near Ashburnham. Movement was northeast at 40 mph.
Winds in excess of 40 mph are possible with these showers. A few
power outages will be possible.
Locations impacted include...
Manchester, Nashua, Concord, Derry, Rochester, Hampton, Durham,
Exeter, Franklin, Henniker, Merrimack, Salem, Northwood, Dover,
Bedford, Milford, Hooksett, Amherst, Barrington and Litchfield.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4271 7189 4301 7178 4334 7196 4348 7104
4333 7096 4287 7086 4289 7092 4286 7103
4281 7107 4282 7113 4279 7119 4275 7118
4270 7137
TIME...MOT...LOC 0139Z 240DEG 36KT 4330 7187 4304 7174 4262 7189
mleSpecial weather statement, Feb 25, 9:42 PM EST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Gray ME
942 PM EST SAT FEB 25 2017
MEZ007-008-012-013-018>020-023-024-NHZ001>004-006-009-010-013-014-
260345-
Northern Oxford-Coastal Cumberland-Southern
Oxford-Androscoggin-Interior York-Interior Cumberland-Southern
Franklin-Coastal York-Northern Franklin-Strafford-Northern
Coos-Southern Coos-Northern Carroll-Northern Grafton-Belknap-Coastal
Rockingham-Southern Carroll-Interior Rockingham-
942 PM EST SAT FEB 25 2017
...A LINE OF GUSTY SHOWERS WILL AFFECT YORK...OXFORD...SOUTHWESTERN
ANDROSCOGGIN...WESTERN CUMBERLAND...SOUTHWESTERN FRANKLIN...
NORTHEASTERN ROCKINGHAM...SOUTHEASTERN COOS...STRAFFORD...
NORTHEASTERN GRAFTON...EAST CENTRAL BELKNAP AND CARROLL COUNTIES...
At 941 PM EST, radar indicated showers were located along a line
extending from 11 miles southwest of Errol to near Berlin to 7 miles
south of Pinkham Notch to near Epping. Movement was east at 40 mph.
Winds in excess of 40 mph are possible with these showers as they
exit New Hampshire and move into Maine. Widely scattered power
outages likely.
Locations impacted include...
Rochester, South Portland, Biddeford, Portsmouth, Westbrook, Durham,
Exeter, Conway, Berlin, Kittery, Bridgton, Fryeburg, Alfred, Bethel,
Sanford, Naples, Rumford, Ossipee, Northwood and Moultonborough.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4300 7110 4412 7136 4442 7122 4468 7137
4487 7046 4457 7037 4424 7050 4329 7025
4321 7039 4307 7044
TIME...MOT...LOC 0241Z 256DEG 36KT 4465 7128 4446 7116 4415 7130 4311
7106
mle